Alert archive / Maryland / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

September 22, 2012Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 22, 2012, 6:30 PM EDT for Cecil County, Maryland. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2012, 6:30 PM EDT (22:30 UTC)
Expired
Sep 22, 2012, 7:30 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

County Cecil County, MD

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WWUS81 KPHI 222230
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT SAT SEP 22 2012

DEZ001-MDZ008-PAZ067-222330-
CECIL MD-CHESTER PA-NEW CASTLE DE-
630 PM EDT SAT SEP 22 2012

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF NEWARK...MOVING NORTHEAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR BAY VIEW...PLEASANT HILL AROUND
645 PM...APPLETON...GLEN WESTOVER AROUND 700 PM...PIKE CREEK AND
NORTH STAR AROUND 715 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THE FIRST STORM
IN CHESTER COUNTY IS ALSO PRODUCING WIND GUSTS AROUND 40 MPH.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3986 7560 3985 7558 3971 7550 3971 7552
      3968 7553 3963 7559 3953 7602 3954 7603
      3954 7606 3956 7610 3958 7608 3963 7616
      3966 7616

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 22, 4:24 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 22, 4:24 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EDT SAT SEP 22 2012

.SYNOPSIS...
A COLD FRONT CROSSING THE APPALACHIANS WILL MOVE THROUGH OUR REGION
EARLY TONIGHT AND THEN OFFSHORE BY MORNING. LARGE NORTHERN PLAINS
HIGH PRESSURE WILL FOLLOW TO THE MID ATLANTIC COAST LATE MONDAY WITH
THE NEXT COLD FRONTAL PASSAGE SLATED FOR LATE WEDNESDAY OR THURSDAY.
HIGH PRESSURE OVER THE GREAT LAKES REGION LATE NEXT WEEK PROBABLY
MOVES TO NEW ENGLAND NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LATE TODAY, A COLD FRONT CONTINUES TO PROGRESS EASTWARD ACROSS
PENNSYLVANIA, WITH A FEW SHWR/TSTORM NEAR AND AHEAD OF THE BOUNDARY.
LATEST MODEL DATA INDICATES THE FRONT TO CROSS OUR AREA FROM ABOUT
SUNSET THROUGH THE LATE EVENING/EARLY OVERNIGHT HOURS, AS IT
ADVANCES THROUGH FROM WEST TO EAST. CONVECTIVE PARAMETERS CONTINUE
TO LOOK RELATIVELY MARGINAL AS FAR AS SUPPORTING ORGANIZED TSTORM
DEVELOPMENT. MID-LEVEL LAPSE RATES ACROSS OUR AREA ARE FAIRLY
UNIMPRESSIVE. THERE IS SOME SHEAR OVER OUR AREA, BUT BY FAR THE BEST
SHEAR ASSOCIATED WITH THIS SYSTEM IS TO OUR NORTH AND WEST.
DEWPOINTS ARE IN THE 60S ACROSS OUR AREA, BUT READINGS HAVE FALLEN
OFF A BIT OVER THE LAST HOUR OR SO. IN ADDITION, THE TIMING OF THE
FRONT MOVING THROUGH THE REGION IS NOT IDEAL TO SUPPORT ORGANIZED
CONVECTION, AS WE WILL SOON BE LOSING THE DAYTIME HEATING ELEMENT.
NONETHELESS FOR NOW, WE HAVE MAINTAINED THE MENTION OF SHWR OR
TSTORM ACTIVITY WITH THE FRONTAL PASSAGE, BUT WE DID DECREASE POPS
SOMEWHAT OVER OUR AREA AS OVERALL COVERAGE WILL NOT BE AS GREAT.

THE COLD FRONT IS PROGGED TO MOVE OFFSHORE DURING THE EARLY MORNING
HOURS. NORTHWEST WINDS WILL ENSUE ACROSS THE FCST AREA, BRINGING IN
COOLER AND DRIER AIR. GRADUAL CLEARING IS ALSO EXPECTED. FOR LOW
TEMPERATURES TONIGHT, WE USED A BLEND OF CONTINUITY WITH MET/MAV
GUIDANCE.
&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A LARGE AREA OF HIGH PRESSURE IS EXPECTED TO GRADUALLY SPREAD
EASTWARD AND INFLUENCE OUR AREA DURING SUNDAY, PROVIDING FAIR AND
DRY WEATHER. ALONG WITH AMPLE SUNSHINE, NORTHWEST WINDS AVERAGING
AROUND 10 MPH ARE EXPECTED. DEWPOINTS WILL BE NOTICEABLY LOWER THAN
SATURDAY, RUNNING IN THE 40S BY AFTERNOON. FOR HIGH TEMPERATURES, A
BLEND OF STAT GUIDANCE WITH CONTINUITY WAS USED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
500 MB: STRONG VORTEX OVER HUDSON BAY WITH SHORT WAVES ROTATING
THROUGH THE NORTHEAST USA WILL EVENTUALLY LIFT NORTHEASTWARD DURING
MIDWEEK WITH CONSIDERABLE UNCERTAINTY REGARDING THE PATTERN IN OUR
AREA TOWARD NEXT WEEKEND.

CALENDER DAY AVG TEMPS: NOTABLY BELOW NORMAL TO START THIS EXTENDED
PERIOD THEN VARIABLE BUT PROBABLY WITHIN 3 DEGREES OF NORMAL FROM
WEDNESDAY ONWARD.

FCST DETAILS BASIS: THROUGH TUESDAY THIS FCST IS A BLEND OF 12Z/22
GFS/NAM MOS WITH THE PRIOR 08Z KPHI FCST. BEYOND TUESDAY...THE
FORECAST IS 14Z HPC GUIDANCE BLENDED WITH 12Z GFS MEXMOS AND THE
MASS FIELD INDICATORS OF THE UK/EC/GGEM.

THE DAILIES...

SUNDAY NIGHT...A STRONG SHORT WAVE APPROACHES BUT PROBABLY ACTS ON
DRY AIR PERMITTING A PARTLY CLOUDY TO CLEAR CHILLY DRY NIGHT.

MONDAY...SHORT WAVE PASSES OVERHEAD...WITH SOME MIDDAY/AFTN
INSTABILITY CU BUT OTHERWISE A COOL PLEASANT DAY.

MONDAY NIGHT...STILL CHILLY BUT WAA HAS HAS STARTED.

TUESDAY...PROBABLY WARMER THAN MONDAY IN THE AFTERNOON HOURS. SMALL
CHANCE OF WAA SHOWERS LATE TUE NIGHT AND NOT AS COOL TUE NIGHT AS
SUNDAY AND MONDAY NIGHTS. ECMWF TAKES THE LEAD ON THIS SHOWER OPTION.

WEDNESDAY...NEXT CFP PROBABLE AT NIGHT WITH POSSIBLY A BATCH OF SHOWERS
AHEAD OF IT. 12Z GEFS AND 12Z/22 OP ECMWF ARE HANDLING THIS A BIT
DIFFERENTLY.

THURSDAY...PRESUMING THE FRONT MOVES ON BY AS IN THE MODELS AND
GEFS...IT SHOULD BE DRY AND SEASONABLE.

FRIDAY...DRY AND SEASONABLE TO START BUT CONSIDERABLE UNCERTAINTY
DEVELOPS IN THE FORECAST FROM THIS POINT ONWARD AS A NEW TROUGH
DEVELOPS SOMEWHERE BETWEEN THE MISSISSIPPI VALLEY AND THE EAST
COAST NEXT WEEKEND.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WE ARE EXPECTING THE TIMING OF ANY SHWR/TSTORM ACTIVITY WITH THE
ADVANCING COLD FRONT TO BE GENERALLY IN THE 21Z TO 1Z TIMEFRAME
FOR OUR TERMINALS MOVING FROM WEST TO EAST. THERE COULD BE
TEMPORARILY LOWERED CEILINGS/VISIBILITIES ASSOCIATED WITH THE
ACTIVITY, BUT THEREAFTER, VFR CONDITIONS ARE EXPECTED. WINDS WILL
GRADUALLY SHIFT AND BE FROM THE NORTHWEST FOLLOWING THE COLD FRONT
PASSAGE LATE TONIGHT AND DURING THE EARLY MORNING HOURS, GENERALLY
UNDER 10 KNOTS.

SUNDAY...VFR CONDITIONS ARE EXPECTED, WITH NORTHWEST WINDS AROUND 10
KNOTS.

OUTLOOK...

SUNDAY NIGHT...VFR CONDITIONS ARE EXPECTED. PATCHY MVFR FOG IS
POSSIBLE IN PLACES LIKE KMIV AND KRDG.

MONDAY...VFR CONDITIONS ARE EXPECTED. NW WIND G UNDER 15 KTS

TUESDAY...VFR CONDITIONS ARE EXPECTED.  SW WIND G UNDER 18 KTS.

WEDNESDAY...VFR CONDITIONS PROBABLE BUT...A PERIOD OF WARM AIR
ADVECTION MID LVL SHOWERS /CIGS BASED AOA 5000 FT/ ARE POSSIBLE
EARLY IN THE DAY. THEN A COLD FRONT WILL APPROACH LATE IN THE DAY
WITH MVFR CONDITIONS IN SHOWERS. SW WIND G TO NEAR 20 KTS.

THURSDAY...ANY MVFR CONDITIONS IN SHOWERS EARLY IN THE DAY IS
CURRENTLY OUTLOOKED TO QUICKLY BECOME VFR. N-NW WIND G UNDER 20
KTS.

&&

.MARINE...
WITH THE TIGHTENED GRADIENT ASSOCIATED WITH THE COLD FRONT PASSAGE
TONIGHT AND EARLY SUNDAY, WIND GUSTS UP TO AROUND 25 KNOTS ARE
EXPECTED FOR OUR COASTAL WATERS ALONG WITH SEAS BETWEEN 3 TO 5 FEET.
WITH THIS IN MIND, WE HAVE CONTINUE A SMALL CRAFT ADVISORY THROUGH
SUNDAY AFTERNOON. FOR DELAWARE BAY, GUSTS UP TO AROUND 20 KNOTS ARE
POSSIBLE THROUGH TONIGHT WITH SEAS MORE IN THE 1 TO 3 FOOT RANGE.

OUTLOOK...

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLD MONDAY AND TUESDAY AS NORTHERN PLAINS HIGH PRESSURE
BUILDS TOWARD AND EVENTUALLY TO THE EAST OF THE WATERS. THE
GRADIENT FLOW LATE MONDAY COULD BACK OFF ENOUGH TO ALLOW SEA AND
BAY BREEZES TO FORM. THE GRADIENT FLOW SHOULD BE SLACK ENOUGH
TUESDAY TO ALLOW SEA AND BAY BREEZES TO FORM AS WELL.

THE SOUTHWEST GRADIENT FLOW THAT DEVELOPS AHEAD OF A COLD FRONT
WEDNESDAY MAY BE STRONG ENOUGH TO ALLOW WINDS TO GUST NEAR 20 KNOTS.
MODEL SOUNDINGS SUGGEST THAT THE MIXED LAYER MAY NOT BE DEEP ENOUGH
TO ALLOW STRONGER WINDS TO MIX DOWN FROM ABOVE AHEAD OF THE FRONT.
HOWEVER...DUE TO TIMING ISSUES...CONFIDENCE IN THIS IS LESS THAN
AVERAGE.

THURSDAY...A N-NW FLOW SHOULD DEVELOP AND G ARE CURRENTLY MODELED TO
BE LESS THAN 20 KTS.

&&

.RIP CURRENTS...
WITH A STRONG SOUTHERLY FLOW IN PLACE, SWELLS WILL CONTINUE TO
INCREASE THROUGH THE EVENING. WAVE PERIOD WILL OCCASIONALLY BE
10-12 SEC AND SURF HEIGHTS WILL BE 2 TO 4 FEET ALONG THE COAST.
IN HOUSE PROCEDURES GIVE BORDERLINE MOD/HIGH FOR NJ BUT WITH THE
NJ COAST BEING FAIRLY SUSCEPTIBLE TO A SOUTHERLY FLOW WE HAVE
DECIDED TO CONTINUE WITH A HIGH RISK ALONG THE NEW JERSEY COAST.
THE DELAWARE COAST WILL REMAIN UNDER A MODERATE RISK FOR TODAY.

FOR SUNDAY...A MODERATE RISK FOR DANGEROUS RIP CURRENTS SHOULD
PREVAIL WITH A 10 TO 12 SECOND PERIOD AND A 3 TO 4 FT E SWELL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...DRAG
AVIATION...DRAG/KLINE
MARINE...DRAG/KLINE
RIP CURRENTS...
Hazardous weather outlook, Sep 22, 3:37 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EDT SAT SEP 22 2012

NJZ001-PAZ054-055-231945-
SUSSEX-CARBON-MONROE-
337 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF
POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN
4 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE FOR PATCHY FROST EARLY MONDAY MORNING AND
AGAIN EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ007>010-012-015>019-021-023-
PAZ060>062-067>071-231945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-CAPE MAY-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
337 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF
POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN
5 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-020-022-027-231945-
WESTERN MONMOUTH-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-
337 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF
POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN
6 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE FOR PATCHY FROST EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-231945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
337 PM EDT SAT SEP 22 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF
POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN
6 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-231945-
DELAWARE BEACHES-
337 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH BRIEF
POOR DRAINAGE FLOODING...AS WELL AS STRONG GUSTY WINDS...BETWEEN
6 PM AND MIDNIGHT.

THERE IS STILL A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE RISK OF RIP CURRENT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-231945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
337 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS BETWEEN 5 PM
AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 22, 5:11 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 PM EDT SAT SEP 22 2012

DEZ001-MDZ008-PAZ067-222215-
CECIL MD-CHESTER PA-NEW CASTLE DE-
511 PM EDT SAT SEP 22 2012

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRENGTHENING THUNDERSTORM 24 MILES SOUTH OF LANCASTER...MOVING
EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR OCTORARO AROUND 515 PM...
GLEN ROY...ROCK SPRINGS AROUND 530 PM...MOUNT VERNON...OXFORD
AROUND 545 PM...WEST GROVE...AVONDALE AROUND 600 PM...KENNETT
SQUARE AND THORNDALE AROUND 615 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. WIND GUSTS OF
30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING SHOULD START OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3974 7610 3983 7602 3985 7603 3988 7600
      3992 7600 3998 7599 4009 7575 3964 7561
      3961 7612 3963 7616 3965 7616 3972 7623

TFG
Special weather statement, Sep 22, 6:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
602 PM EDT SAT SEP 22 2012

DEZ001-MDZ008-NJZ016-017-PAZ067-068-070-071-222330-
CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
602 PM EDT SAT SEP 22 2012

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...DELAWARE...
GLOUCESTER...MONTGOMERY...NEW CASTLE...PHILADELPHIA AND SALEM
COUNTIES...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF NEWARK...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR WEST GROVE AROUND 600 PM...
TOUGHKENAMON...AVONDALE AROUND 615 PM...KENNETT SQUARE...ASHLAND
AROUND 630 PM...ELAM...CONCORDVILLE AROUND 645 PM...CHELSEA AND
BROOKHAVEN AROUND 700 PM.

WIND GUSTS TO AROUND 40 MPH ARE LIKELY WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. DOPPLER RADAR
STORM TOTAL ESTIMATES ARE AROUND HALF AN INCH.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4010 7526 3991 7513 3963 7521 3966 7554
      3968 7553 3966 7556 3969 7599 3990 7600
      3991 7601

TFG
Special weather statement, Sep 22, 6:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
614 PM EDT SAT SEP 22 2012

PAZ060>062-069-222315-
BERKS PA-BUCKS PA-LEHIGH PA-NORTHAMPTON PA-
614 PM EDT SAT SEP 22 2012

...A STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...LEHIGH AND
NORTHAMPTON COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ALLENTOWN...MOVING EAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR EMMAUS...COOPERSBURG AROUND 630
PM...HELLERTOWN...SPRINGTOWN AROUND 645 PM...RIEGELSVILLE AND GLENDON
AROUND 700 PM.

WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING SHOULD START OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4066 7518 4065 7520 4063 7518 4062 7520
      4057 7519 4057 7516 4058 7513 4048 7507
      4041 7547 4044 7553 4039 7558 4038 7565
      4055 7573 4078 7525

TFG
Special weather statement, Sep 22, 6:19 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 PM EDT SAT SEP 22 2012

NJZ001-007-008-PAZ062-222315-
MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
619 PM EDT SAT SEP 22 2012

...A STRONG THUNDERSTORM WILL AFFECT MORRIS...NORTHAMPTON...SUSSEX
AND WARREN COUNTIES...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SECOND STRONG THUNDERSTORM 6 MILES NORTH OF ALLENTOWN...MOVING
NORTHEAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR CHAPMAN...BATH
AROUND 630 PM...PORTLAND...COLUMBIA AROUND 645 PM...BLAIRSTOWN...
FLATBROOKVILLE AROUND 700 PM...STANHOPE AND STANHOPE AROUND 715 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING CAN OCCUR WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4082 7459 4077 7487 4079 7489 4076 7492
      4066 7542 4067 7544 4066 7548 4074 7554
      4083 7540 4087 7528 4093 7521 4095 7514
      4099 7513 4108 7497 4109 7499 4112 7496

TFG
Special weather statement, Sep 22, 6:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT SAT SEP 22 2012

DEZ001-MDZ008-PAZ067-222330-
CECIL MD-CHESTER PA-NEW CASTLE DE-
630 PM EDT SAT SEP 22 2012

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF NEWARK...MOVING NORTHEAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR BAY VIEW...PLEASANT HILL AROUND
645 PM...APPLETON...GLEN WESTOVER AROUND 700 PM...PIKE CREEK AND
NORTH STAR AROUND 715 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THE FIRST STORM
IN CHESTER COUNTY IS ALSO PRODUCING WIND GUSTS AROUND 40 MPH.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3986 7560 3985 7558 3971 7550 3971 7552
      3968 7553 3963 7559 3953 7602 3954 7603
      3954 7606 3956 7610 3958 7608 3963 7616
      3966 7616

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:51 AM EDTSmall Craft AdvisoryPHI34 hr
Sep 22, 5:26 AM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean15 hr
Sep 22, 6:19 PM EDTSpecial Weather StatementPHIWarren56 min
Sep 22, 6:46 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Sussex, Warren74 min
Sep 22, 7:39 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester66 min
Sep 22, 7:52 PM EDTSpecial Weather StatementPHISomerset38 min
Sep 22, 5:11 PM EDTSpecial Weather StatementPHIChester64 min
Sep 22, 6:02 PM EDTSpecial Weather StatementPHIChester, Delaware88 min
Sep 22, 6:14 PM EDTSpecial Weather StatementPHILehigh61 min
Sep 22, 7:02 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia58 min
Sep 22, 7:22 PM EDTSpecial Weather StatementPHINew Castle53 min

Nearby

Special Weather Statements in Maryland, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.